Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 30, 2021, 1:24 PM CDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 1:24 PM CDT (18:24 UTC)
- Expired
- Jul 30, 2021, 2:00 PM CDT
- In force
- 36 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 112 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
241
WWCA82 TJSJ 301824
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
224 PM AST Fri Jul 30 2021
PRZ009-010-301900-
Mayaguez and Vicinity-Western Interior-
224 PM AST Fri Jul 30 2021
...A STRONG THUNDERSTORM Anasco, San Sebastian, Moca, Aguada
Rincon, Aguada and vicinity...
At 222 PM AST, a strong thunderstorm was located near Hato Arriba,
or near Anasco. Winds in excess of 30 mph are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1840 6703 1837 6695 1839 6692 1820 6691
1826 6719 1829 6720 1830 6724 1836 6727
1838 6721 1841 6717 1838 6714 1841 6713
1846 6706
TIME...MOT...LOC 1822Z 349DEG 1KT 1830 6707
$$
CAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 30, 9:30 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 30, 9:30 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1030 AM AST Fri Jul 30 2021 .UPDATE... Partly cloudy skies prevailed over most of the islands this morning, with few showers embedded in the easterly trade winds moving over some areas of eastern and northern Puerto Rico. This afternoon, showers will develop mainly over the northwestern and the interior areas of Puerto Rico and produce light rainfall amounts. Saharan dust particles have filtered into the region and will remain through the weekend. Currently, temperatures are near the upper 80s across the metro areas of San Juan, temperatures will continue to claim over the next several hours and reach the lower 90s in lower elevations. Winds will be from the east up to 20 mph with higher gusts. && .AVIATION... VCSH expected across western and northwestern PR by 30/17Z, which could affect the vicinity of the TJBQ terminal. HZ is present but VIS expected to remain P6SM. Winds will be from the east ranging from 15 to 20 kts with higher gusts and seas breeze variations. && .MARINE... Choppy seas will continue through Saturday for most of the local waters due to winds up to 20 kts. Seas will range from 3 to 5 feet across the outer and near-shore waters. There is a moderate risk of rip current over north, southwest and southwestern local beaches of puerto Rico, as well most of the local beaches at Culebra, Vieques and St. Croix. && .PREV DISCUSSION... /issued 426 AM AST Fri Jul 30 2021/ SYNOPSIS... For the weekend, an improvement in weather conditions is expected, as a drier air mass with Saharan dust particles filters into the region. Weather conditions will turn variable as the trade winds push patches of moisture over the forecast area. Tranquil marine conditions are expected over the local waters over the next several days. SHORT TERM...Today through Sunday... Below normal moisture is moving in and is expected over the local islands for much of today. There is a brief patch of moisture that will pass through this afternoon, but for the most part, drier than normal available moisture is expected. There is also some Saharan dust, which could cause hazy skies. Currently there are isolated and brief showers across the local waters, USVI and eastern PR, but only trace amounts of rain are being observed. This activity is expected to remain the same or diminish after sunrise. The mid and upper levels are starting to show high pressure over the local area, causing stable conditions. That said, locally induced showers are possible across western PR this afternoon, thunderstorms are not expected, but will not rule out a brief and isolated thunderstorm. Based on the current forecast, some ponding of water in areas of poor drainage is possible across some areas of western PR. The daytime temperatures will be in the upper 80s to low 90s across the lower elevations, heat indices may reach 100-105 across portions of north central PR. For Saturday and Sunday, the drying trend is expected to continue, especially for Saturday as much drier air is expected to move in with a higher concentration of Saharan dust. For that reason, very limited shower activity is expected. The model guidance also is suggesting daytime temps in the 90s. Then un Sunday, the general pattern remains the same but a small patch of moisture may move in briefly. This quick patch of moisture may be enough to cause some shower development across western PR when combined with the diurnal heating and the local effects. LONG TERM...Monday through Saturday... A wetter pattern is expected for most of the long term period. At the surface, a wind surge with precipitable water values near normal will reach the local islands, increasing the potential for shower development. In the upper levels, a retrogressing TUTT-low will continue to moves westward. For Monday, model guidance suggests the subsident side of the TUTT will move over the local area. Regardless of the stability of the conditions aloft, the available moisture, along with the local effects can erode the trade wind cap and result in afternoon convection over western Puerto Rico. By Tuesday, at the surface, moisture embedded in the east- southeasterly wind flow is expected to move in. Meanwhile, better upper level dynamics are expected, both the GFS and ECMWF model guidance are suggesting a TUTT to be located just at north of the forecast area. If model guidance is correct, the TUTT will result in unstable conditions on Tuesday into early Wednesday. Therefore, shower activity is expected across the forecast area, possibly resulting in urban and small stream flooding each afternoon over the first half of the workweek. The moisture will slowly decrease over the region on Thursday, as a narrow slot of drier air moves in. This will limit shower activity through the late evening hours on Thursday. By Friday, a tropical wave is expected to move over the lesser Antilles into the local area. The bulk of the moisture is expected to remain to our south, however, above normal moisture is expected over the area. So given the expected pattern, scattered showers are expected across the local islands. As the building surface high pressure moves into the central Atlantic on Saturday, a mixture of patches of moisture and drier air will result in isolated to scattered shower activity across the local waters, USVI, and eastern PR in the morning and overnight hours, while afternoon convection would be expected somewhere across western PR. AVIATION...VCSH expected this morning across the local terminals today as ISOL -SHRA affect the local area. SHRA is possible across W-PR this afternoon, which could affect the vicinity of the TJBQ terminal. HZ is present but VIS expected to remain P6SM. Winds will be from the east at around 10KT or less through 30/13Z, but will increase to around 15KT with gusts up to 25KT and sea breeze variations thereafter. MARINE...Tranquil marine conditions will prevail over the local waters with seas up to 5 feet and winds up to 15 knots. A few passing showers are posibles over the local waters. There is a moderate risk of rip current over north, southwest and southwestern local beaches of puerto Rico, as well most of the local beaches at Culebra, Vieques and St. Croix. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 79 89 79 / 20 20 20 10 STT 89 80 89 80 / 20 20 20 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...OM LONG TERM....TW PUBLIC DESK...CS
Hazardous weather outlook, Jul 30, 3:17 AM CDT, 10 hours 7 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 352 AM AST viernes 30 de julio de 2021 AMZ710>745-PRZ001>013-310800- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 352 AM AST viernes 30 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Inundaciones...Lluvias de moderadas a localmente fuertes a traves del oeste de Puerto Rico esta tarde pudieran resultar en acumulacion de agua en carreteras y en areas de pobre drenaje. .Vientos...Vientos sostenidos en exceso de 20 MPH (17 nudos) son posibles, mayormente a traves de porciones de las aguas del Atlantico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y algunas playas del sur de Puerto Rico, al igual que para la mayoria de las playas de Vieques y Culebra. .Calor...Temperaturas y humedad encima de lo normal resultaran en indice de calor entre 102 y 105 grados a traves de los municipios del norte central. .Incendios...Existe un riesgo elevado de incendios para las llanuras costeras del sur de Puerto Rico. .Dias dos hasta el siete...sabado a jueves Un riesgo moderado de corrientes marinas continuara para varias de las playas locales hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-310800- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 352 AM AST viernes 30 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Vientos...Se esperan vientos sostenidos en exceso de 20 MPH (17 nudos) a traves del area. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de Santa Cruz al igual que para algunas playas del sur de San Tomas y San John. .Dias dos hasta el siete...sabado a jueves Se espera un riesgo moderado de corrientes marinas para varias de las playas locales hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Jul 30, 1:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
224 PM AST Fri Jul 30 2021
PRZ009-010-301900-
Mayaguez and Vicinity-Western Interior-
224 PM AST Fri Jul 30 2021
...A STRONG THUNDERSTORM Anasco, San Sebastian, Moca, Aguada
Rincon, Aguada and vicinity...
At 222 PM AST, a strong thunderstorm was located near Hato Arriba,
or near Anasco. Winds in excess of 30 mph are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1840 6703 1837 6695 1839 6692 1820 6691
1826 6719 1829 6720 1830 6724 1836 6727
1838 6721 1841 6717 1838 6714 1841 6713
1846 6706
TIME...MOT...LOC 1822Z 349DEG 1KT 1830 6707
CAMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:56 PM CDT | Areal Flood Advisory | JSJ | 47 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.